Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 22, 2012, 2:15 AM EDT for Lake County, Orange County, Florida. It was in force for 75 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2012, 2:15 AM EDT (06:15 UTC)
- Expired
- Apr 22, 2012, 3:30 AM EDT
- In force
- 75 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:46 AM EDT | TSTM WND GST 47 | 3 Nnw Buena Ventura Lak, FL | WEATHER STATION AT ORANGE COUNTY FIRE STATION 55 NORTH OF HIGHWAY 417 AND EAST OF LANDSTAR REPORTED A 47 MPH THUNDERSTORM WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 6.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
754
WWUS82 KMLB 220615
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 AM EDT SUN APR 22 2012
FLZ041-044>046-053-144-220730-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
215 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...NORTHWESTERN OSCEOLA COUNTY
...WESTERN AND CENTRAL ORANGE AND SEMINOLE COUNTIES...SOUTHWESTERN
VOLUSIA COUNTY...
* UNTIL 330 AM EDT.
AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LEESBURG
TO LAKE LOUISA...TO THE FOUR CORNERS AREA...AND INTO NORTHEASTERN
POLK COUNTY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE HARRIS...MINNEOLA...OCOEE...ZELLWOOD...APOPKA...THE
ATTRACTIONS AREA...ENTERPRISE...SANFORD...ALTAMONTE SPRINGS...PINE
HILLS...WINDERMERE...ORLANDO...KISSIMMEE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR. SEEK
SHELTER INDOORS UNTIL THE LINE OF STORMS PASSES.
LAT...LON 2903 8133 2862 8119 2816 8128 2808 8142
2808 8145 2814 8146 2814 8153 2820 8153
2825 8156 2826 8166 2834 8166 2835 8173
2880 8196 2883 8196
TIME...MOT...LOC 0610Z 239DEG 23KT 2882 8187 2838 8164
2799 8170
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 21, 10:10 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 21, 10:10 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 PM EDT SAT APR 21 2012
...ISOLATED SEVERE WEATHER THREAT THROUGH THE EARLY MORNING HOURS
SUNDAY...
.DISCUSSION...
LATEST SAT IMAGERY/SFC ANALYSIS SHOWS THE STORM SYSTEM OVER THE NE
GOMEX CONTINUING TO ORGANIZE SLOWLY. H100-H85 CIRCULATION CENTER IS
CLOSE TO MOVING ONSHORE NEAR APPALACHIACOLA WITH A NEW BURST OF
CONVECTION ON ITS E AND NE FLANKS. LOW/MID LVL MOISTURE OVERHEAD
REMAINS FAIRLY HIGH WITH BOTH H100-H70 AND H85-H50 MEAN RH BTWN
70-80PCT. HOWEVER...STRONG AND DEEP SW FLOW OVER CENTRAL AND SOUTH
WILL TAP DRIER AIR OVER THE SE GOMEX WHILE THE STORM TRACK ITSELF
WILL TEND TO PUSH THE DVLPG CONVECTION MORE TO THE N/NE THAN TO THE
E.
PRIMARY CONCERN FOR SVR WX REMAIN A COLD POOL ALOFT WITH H50 TEMPS
BTWN MINUS 10-12C...A STRONG H50 VORT LOBE JUST S OF THE STORM
CIRCULATION CENTER...AND INCREASING UPR LVL DIVERGENCE AS THE
CENTRAL AND SOUTH PENINSULA FALLS INCREASINGLY UNDER THE ASCENDING
LEFT EXIT REGION OF AN APPROACHING 90-100KT H25 JET. LOW LVL
INSTABILITY WILL BE LIMITED GIVEN THE LACK OF SFC HEATING RECEIVED
TODAY...BUT THE MID/UPR LVL DYNAMIC LIFT MAY COMPENSATE FOR THIS IF
THE ANTICIPATED LOW/MID LVL DRY AIR ADVECTION IS DELAYED. WILL
CONTINUE TO CLOSELY MONITOR FOR POSSIBLE DEVELOPMENT OF SECONDARY
CONVECTIVE BAND OVER THE EASTERN GULF THROUGH THE EVENING.
BY SUNRISE SUNDAY...(PREV DISC)
DEEPENING SURFACE LOW WORKS NE TO CAROLINA COAST WHILE CORE OF
CUT-OFF CYCLONE MOVES ACROSS CENTRAL FLORIDA AND EXITS INTO THE
ATLANTIC. SOME LINGERING RAIN POSSIBLE THROUGH THE MORNING. SURFACE
WINDS SHIFT TO WEST BEHIND THE FRONT AND BECOME GUSTY BY MID DAY.
DRY AIR WILL FILTER INTO THE REGION IN THE WAKE OF THE
FRONT...HOWEVER COOLING WILL LAG FRONT BY ABOUT 12 HOURS. IN
FACT...MAX TEMPS SUNDAY LIKELY TO BE QUITE WARM...REACHING LOW 80S
INLAND AND MID 80S NEAR PORTIONS OF THE EAST COAST DUE TO GUSTY
OFFSHORE WINDS.
&&
.AVIATION...
THRU 22/06Z...MAINLY VFR...LCL MVFR CIGS BTWN FL010-020 ALONG N OF
KISM-KDAB. BTWN 22/06Z-22/14Z...SCT MVFR SHRAS/ISOLD IFR TSRAS
MAINLY W OF KOBE-KDAB. AFT 22/14Z...VFR ALL SITES...W/SW SFC WND
20-25KTS WITH G30-35KTS.
&&
.MARINE...
OBS FROM THE LCL BUOY NETWORK AS WELL AS THE LAKE WORTH C-MAN
STATION SHOW SFC/BNDRY LYR WINDS HAVE PICKED UP OUT OF THE S TO NEAR
SCA LVL...SEAS DETERIORATING AS WELL WITH WAVE HEIGHTS UP TO 4-5FT
NEARSHORE AND 5-6FT OFFSHORE...DOMINANT PDS AOB 6SEC. CONDITIONS
WILL GET WORSE BEFORE THEY GET BETTER AS THE STORM SYSTEM OVER THE
NE GOMEX TRACKS ACRS N FL. WILL GO AHEAD AN ISSUE THE SCA WITH THE
EVENING UPDATE AND EXPAND IT TO INCLUDE BOTH NEAR AND OFFSHORE
WATERS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM EDT SUNDAY FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM EDT SUNDAY FOR
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION......BRAGAW
LONG TERM/IMPACT WX......GLITTO
RADAR/WWA COORDINATOR...SEDLOCKHazardous weather outlook, Apr 21, 11:32 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1132 PM EDT SAT APR 21 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-221015- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1132 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...OVERNIGHT. .THUNDERSTORM IMPACT... A TORNADO WATCH HAS BEEN ISSUED THROUGH 7 AM FOR SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA. ATMOSPHERIC CONDITIONS ARE FORECAST TO BECOME MORE FAVORABLE FOR SEVERE WEATHER ACROSS EAST CENTRAL FLORIDA BETWEEN 1 AM AND 7 AM AS A LOW PRESSURE SYSTEM IN THE GULF OF MEXICO APPROACHES THE FLORIDA PENINSULA. A LINE OF THUNDERSTORMS WILL MOVE ACROSS THE FLORIDA PENINSULA TONIGHT AND MAY PRODUCE STRONG DAMAGING WIND GUSTS...HAIL AND ISOLATED TORNADOES. THE HIGHEST INSTABILITY WILL REMAIN AROUND LAKE OKEECHOBEE AND THE TREASURE COAST WHERE THE THREAT FOR ROTATING STORMS WILL BE MAXIMIZED OVERNIGHT. PERSONS IN EAST CENTRAL FLORIDA ARE URGED TO KEEP TABS ON THE WEATHER OVERNIGHT. IF YOU HAVE A WEATHER RADIO...MAKE SURE IT IS IN GOOD WORKING ORDER BEFORE YOU GO TO SLEEP TONIGHT. IF YOU DON'T HAVE A WEATHER RADIO...ENSURE YOU HAVE A RELIABLE MEANS FOR RECEIVING SEVERE WEATHER INFORMATION WHILE ASLEEP. LISTEN FOR FURTHER STATEMENTS AND POTENTIAL WATCHES OR WARNINGS. IF A WARNING IS ISSUED...MAKE SURE YOU ARE IN A SAFE LOCATION...A SECURE STRUCTURE AWAY FROM WINDOWS. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL MOVE RAPIDLY EAST ACROSS THE PENINSULA...THEN INTO THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS OVERNIGHT. STORMS MAY PRODUCE WIND GUSTS ABOVE 35 KNOTS OVER INLAND LAKES AS WELL AS THE INTRACOASTAL AND ATLANTIC WATERS. WATERSPOUTS WILL ALSO BE POSSIBLE. .WIND AND SEA IMPACT... SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS OVERNIGHT AND REMAIN STRONG INTO SUNDAY. THIS WILL CAUSE HAZARDOUS CHOPPY SEAS ON THE ATLANTIC. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND STORMS WILL LINGER INTO EARLY SUNDAY...BUT WILL QUICKLY END FROM NORTHWEST TO SOUTHEAST AS A COLD FRONT SWEEPS THROUGH THE AREA. WINDS AND SEAS WILL REMAIN HAZARDOUS ON THE ATLANTIC THROUGH SUNDAY AND INTO EARLY MONDAY MORNING. INCREASING WINDS AND LOWERING HUMIDITY WILL ALSO INCREASE THE FIRE DANGER ONCE AGAIN STARING MONDAY. .SPOTTER INFORMATION STATEMENT... FORMAL ACTIVATION IS REQUESTED OVERNIGHT. VOLKMER
In the hours before
Special weather statement, Apr 22, 1:15 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 AM EDT SUN APR 22 2012
FLZ045-053-144-220615-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
115 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN LAKE...WESTERN ORANGE...AND
NORTHWESTERN OSCEOLA COUNTIES...
* UNTIL 215 AM EDT.
AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 22 MILES
SOUTHWEST OF MASCOTTE TO 37 MILES WEST OF POINCIANA PLACE...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MASCOTTE...CLERMONT...WINTER GARDEN...CELEBRATION...CAMPBELL
...POINCIANA...AND THE ATTRACTIONS AREA OF SOUTHWEST ORANGE COUNTY.
THE PRIMARY THREATS WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR. SEEK
SHELTER INDOORS UNTIL THE LINE OF STORMS PASSES.
LAT...LON 2862 8196 2878 8165 2878 8146 2813 8144
2812 8146 2814 8146 2814 8153 2820 8153
2826 8156 2826 8166 2834 8167 2834 8179
2836 8180 2836 8185 2834 8186 2835 8196
TIME...MOT...LOC 0511Z 232DEG 31KT 2840 8219 2824 8205
2796 8205
CRISTALDISpecial weather statement, Apr 22, 1:16 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
116 AM EDT SUN APR 22 2012
FLZ045-053-144-220615-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
116 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER SOUTHERN LAKE...WESTERN ORANGE...AND
NORTHWESTERN OSCEOLA COUNTIES...
* UNTIL 215 AM EDT.
AT 114 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 22 MILES
SOUTHWEST OF MASCOTTE TO 37 MILES WEST OF POINCIANA PLACE...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MASCOTTE...CLERMONT...WINTER GARDEN...CELEBRATION...CAMPBELL
...POINCIANA...AND THE ATTRACTIONS AREA OF SOUTHWEST ORANGE COUNTY.
THE PRIMARY THREATS WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR. SEEK
SHELTER INDOORS UNTIL THE LINE OF STORMS PASSES.
LAT...LON 2862 8196 2878 8165 2878 8146 2813 8144
2812 8146 2814 8146 2814 8153 2820 8153
2826 8156 2826 8166 2834 8167 2834 8179
2836 8180 2836 8185 2834 8186 2835 8196
TIME...MOT...LOC 0511Z 232DEG 31KT 2840 8219 2824 8205
2796 8205
CRISTALDISpecial weather statement, Apr 22, 2:15 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 AM EDT SUN APR 22 2012
FLZ041-044>046-053-144-220730-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
215 AM EDT SUN APR 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...NORTHWESTERN OSCEOLA COUNTY
...WESTERN AND CENTRAL ORANGE AND SEMINOLE COUNTIES...SOUTHWESTERN
VOLUSIA COUNTY...
* UNTIL 330 AM EDT.
AT 215 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM LEESBURG
TO LAKE LOUISA...TO THE FOUR CORNERS AREA...AND INTO NORTHEASTERN
POLK COUNTY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE HARRIS...MINNEOLA...OCOEE...ZELLWOOD...APOPKA...THE
ATTRACTIONS AREA...ENTERPRISE...SANFORD...ALTAMONTE SPRINGS...PINE
HILLS...WINDERMERE...ORLANDO...KISSIMMEE.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY...
AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL OCCUR. SEEK
SHELTER INDOORS UNTIL THE LINE OF STORMS PASSES.
LAT...LON 2903 8133 2862 8119 2816 8128 2808 8142
2808 8145 2814 8146 2814 8153 2820 8153
2825 8156 2826 8166 2834 8166 2835 8173
2880 8196 2883 8196
TIME...MOT...LOC 0610Z 239DEG 23KT 2882 8187 2838 8164
2799 8170The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:15 AM EDT | Special Weather Statement | MLB | Lake | 60 min |
| Apr 22, 1:16 AM EDT | Special Weather Statement | MLB | Lake | 59 min |
| Apr 22, 2:49 AM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 26 min |
| Apr 22, 3:01 AM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 59 min |
| Apr 22, 3:02 AM EDT | Special Weather Statement | MLB | Brevard, Orange, Seminole, Volusia | 58 min |
| Apr 22, 3:11 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 22, 3:40 AM EDT | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
| Apr 22, 3:20 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 12 hr |
| Apr 22, 4:11 PM EDT | Small Craft Advisory | MLB | 42 hr |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.